Alert archive / Ohio / River Flood Warnings in 2022

River Flood Warning 45, NWS Northern Indiana

June 7, 2022Defiance County, Fulton County, Williams County, Ohio

NWS Northern Indiana issued this river flood warning at Jun 7, 2022, 9:49 AM EDT for Defiance County, Fulton County, Williams County, Ohio. It took effect at Jun 7, 2022, 11:06 AM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2022, 9:49 AM EDT (13:49 UTC)
In effect from
Jun 7, 2022, 11:06 AM EDT
Expired
Jun 8, 2022, 10:08 AM EDT
In force
23 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Defiance County, OH, Fulton County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 109 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tiffin River at Stryker (STRO1). The gauge peaked at 11.36 ft at Jun 7, 2022, 2:00 PM EDT.

actionminormoderate5101506/0706/0806/09
Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
16.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jun 6, 7:50 PM EDT, 13 hours 59 minutes earlier.

Area forecast discussion, Jun 6, 7:50 PM EDT, 13 hours 59 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
750 PM EDT Mon Jun 6 2022

.SYNOPSIS...
Issued at 746 PM EDT Mon Jun 6 2022

Showers and thunderstorms are expected mainly through early
tonight. The main threat will be locally heavy rainfall causing
flooding, but gusty winds will accompany the stronger storms.

&&

.UPDATE...
Issued at 214 PM EDT Mon Jun 6 2022

Long term discussion updated.

&&

.SHORT TERM...(This Afternoon through Tuesday)
Issued at 107 PM EDT Mon Jun 6 2022

Overall, forecast remains on track as two MCVs and a cold front
bring ample chances for showers and thunderstorms through the
overnight hours.

Initial MCV is moving across central MI with convection sweeping
southwestwards across our NW and into northern IL. While thunder
has been limited within this broad area of convection, have seen a
few lightning strikes along the MLCAPE axis. This axis is
expected to move into the NW this afternoon and thus a rogue
strong storm can't be ruled out. Primary hazard with any rogue
storm would be damaging wind gusts.

While rain rates have not been significant upstream, NE storm
motions will allow for a longer residence time as the MCV
continues to lift NE over the next several hours. This may lead to
a swath of higher precip amounts, as depicted in CAMs, and cause
ponding of poor drainage areas into the evening.

The second MCV, currently moving across eastern MO, looks to be
the focus for storms that could become strong to severe this
afternoon. CAMs show an area of MLCAPE values of 1500-2000 J/kg
working northwards into the forecast area over the few hours. The
increased shear provided by the approaching MCV could be sufficient
for storm organization and thus allow storms to become strong to
severe with damaging wind gusts bring the primary hazard.

Looking at the hydrologic side of this MCV, still looking at PWATs
in the 1.65" range, MBE Velocities hold at or below 10kt, and
warm cloud layer increases to around 8k ft through 00z. This,
coupled with strong convective updrafts, will allow for rainfall
rates to exceed 1-2" per hour and could result in flooding of
poor drainage and urbanized areas. Outside of strong convection,
rates will not be as intense. After sunset, the warm cloud layer
grows to 10k to 12k ft while instability wanes which will allow
for showers to be more efficient despite a lesser convective
element. Overall, we are looking at a broad area of 0.75" to 1" of
rainfall with narrow streaks of locally higher amounts.

Influences of the MCVs diminish late tonight as they progress
east of the forecast area. After midnight, the cold front is
shown to drop into the northwestern forecast area. Additional
convection is shown along this front, but they are shown to
diminish with southeastward intrusion. Should any of these storms
move over areas that received the higher end of totals, the
additional rainfall could prolong any ongoing ponding/flooding.

Tuesday will be mundane by comparison as the post-frontal airmass
settles over the forecast area and holds high temperatures in the
70s. Models do have a few residual showers, but these chances will
diminish as the day progresses.

&&

.LONG TERM...(Tuesday Night through Monday)
Issued at 214 PM EDT Mon Jun 6 2022

Quiet weather starts off the extended period while the forecast
area is under zonal flow aloft. A trough is forecast to sweep
across the central Plains during the day on Wednesday morning
before moving overhead Wednesday evening. This would bring another
chance for showers through the overnight hours Wednesday night.
This will be followed by surface high pressure which should
provide a reprieve from additional rainfall until the next system
sweeps across the area on Friday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 746 PM EDT Mon Jun 6 2022

Storms were redeveloping this evening and should move northeast
and reach the SBN and FWA terminals. Have updated TAFs in regard
to the latest obs and trends. Lower clouds will follow overnight
before conditions become VFR during the day Tuesday.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...CM
SYNOPSIS...Fisher
SHORT TERM...CM
LONG TERM...CM
AVIATION...Skipper

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 6, 2:17 PM EDT, 19 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
217 PM EDT Mon Jun 6 2022

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-071830-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
217 PM EDT Mon Jun 6 2022 /117 PM CDT Mon Jun 6 2022/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms are expected through this evening. The main
threat will be locally heavy rainfall that could produce ponding of
water in low or poor drainage areas. Isolated damaging winds also
cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-071830-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
217 PM EDT Mon Jun 6 2022

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

A few thunderstorms will be possible mainly this afternoon into
early evening. Locally higher wind and waves will be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:21 PM EDTSpecial Weather StatementIWXMarshall39 min
Jun 6, 8:33 PM EDTSpecial Weather StatementIWXNoble57 min
Jun 6, 8:38 PM EDTSpecial Weather StatementIWXCass37 min
Jun 6, 8:44 PM EDTAreal Flood AdvisoryIWXPulaski, White2 hr
Jun 6, 10:56 PM EDTAreal Flood WarningIWXCass, Pulaski, White9 hr
Jun 6, 8:09 PM EDTAreal Flood WarningIWXPutnam, Van Wert6 hr
Jun 6, 9:16 PM EDTAreal Flood WarningIWXHenry, Putnam6 hr

Nearby

River Flood Warnings in Ohio, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.